ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Bullous Pemphigoid Induced by Vildagliptin
Vildagliptine Bağlı Büllöz Pemfigoid Olgusu
Doi: 10.4274/tjem.3211 - Makale Dili: EN
ABSTRACT

Bullous pemphigoid (BP) is an uncommon chronic, autoimmune, and subepidermal disease. Tense blisters occur on normal or erythematous skin. It can be induced by medications. There is a number of reports on BP induced by dipeptidyl peptidase 4 (DPP-4) inhibitors (vildagliptin, sitagliptin, saxagliptin). DPP-4 (CD26), present as a cell surface molecule on immune cells, also plays an important costimulatory role in immune activation. BP more commonly affects elderly men. We present a case of BP induced by vildagliptin. A 59-year-old male patient who was diagnosed with type 2 diabetes mellitus had initial hemoglobin A1c level of 12.90%. Initial therapy with premix biphasic aspart insulin bid was switched to metformin and vildagliptin 50/1000 mg combo pill bid after A1c level dropped to 5.7% at 9 months of insulin therapy, Five months after vildagliptin was started, tense vesicles 8-10 in number with an erythematous base developed on the forearms and cruris. Histological examination of the lesions confirmed the diagnosis of BP. Oral antidiabetics were discontinued. He was followed up with diet alone. The lesions regressed spontaneously after cessation of antidiabetics and clobetasol propionate cream bid treatment. A1c was 5.7% 5 months after discontinuation of vildagliptin and metformin. In the literature, it has been reported that onset of BP lesions took 10 days to 2 years. Mostly the patients were on combo therapy with metformin. The lesions improved dramatically after cessation of DPP-4 inhibitors avoiding necessity for systemic treatment for BP. This is the first case of BP induced by DPP-4 inhibitors in Turkey.

ÖZET

Büllöz pemfigoid (BP) nadir görülen, kronik, otoimmün ve subepidermal bir deri hastalığıdır. Hem normal hem eritematöz deri üzerinde gergin kabarcıklar oluşur. İlaçlarla ilişkili olabilir. Dipeptidil peptidaz-4 (DPP-4) inhibitörlerinin (vildagliptin, sitagliptin) neden olduğu bir takım bildirimler vardır. İmmün hücreler üzerinde yüzeysel molekül olarak da bulunan DPP-4 (CD26) immün aktivasyonda önemli bir eş zamanlı olarak uyarıcı rol oynar. Vildagliptinin neden olduğu bir BP olgusu sunuyoruz. Tip 2 diabetes mellitus tanısı alan ve ilk hemoglobin A1c değeri %12,90 olan 59 yaşında bir erkek hastaya premiks bifazik aspart tedavisi başlandı. A1c değeri 9 aylık insülin tedavisinin sonunda %5,7’ye düşmesi üzerine tedavi metformin ve vildagliptin 50/1000 mg kombinasyon olarak değiştirildi. Vildagliptin-metformin tedavisi başlandıktan beş ay sonra ön kol ve alt bacak üzerinde eritematöz deri üzerinde 8-10 adet gergin veziküller gelişti. Lezyonların histolojik incelemesi ile büllöz pemfigoid tanısı kondu. Oral antidiabetikler kesildi. Sadece beslenme tedavisi ile izlendi. Oral tedavinin kesilmesi ve topikal klobetasol propiyonat krem tedavisi ile lezyonlar geriledi. Vildagliptin ve metformin kesildikten 5 ay sonra A1c düzeyi %5,7 idi. Literatürde ilaç sonrası BP lezyonlarının oluşması için geçen süre 10 gün ile 2 yıl arası değişmektedir. Hastaların çoğu gliptinle kombine olarak metformin almaktadır. DPP-4 inhibitörlerinin kesilmesinin hemen ardından lezyonlarda dramatik iyileşme görülmesi sistemik tedavi gereksinimini yok edebilir. Yaşlı erkeklerde daha sık görülür. Olgumuz, Türkiye’den bildirilen ilk DPP-4 inhibitor kullanımına bağlı BP bildirimidir.